PegIntron Update

PegIntron: Weeks Number Seven and Eight
 
I have been somewhat remiss lately in my posts. Things have been a little crazy in my life…getting married in a few weeks…. so please forgive me for being terrible at this…I am going to attempt to rectify that now J
 
Lately the side effects on dose-day  have been pretty much the same, the headache and body aches last pretty much all evening, but are easier to tolerate no, I guess because I am expecting them. When I am active after dosing I feel much better than if I lay on the couch and try to relax. So lately Friday nights are spent doing dishes or tidying the house to keep me from feeling so bad. Weird that doing chores makes me feel better, eh? Oh well…if it works, it works.
 
Lately I have been an emotional basket case. I can’t decide if it is side effects of the meds or not. The drug info warns you to watch out for emotional changes, possible depression, or anxiety etc. Well…one minute I am furious, and taking it out on my poor fiancé, the next I am happy-go-lucky, and then I’m bawling my eyes out. I am having a hard time deciding if this is due to the meds or if perhaps it is just wedding stress making me crazy…er…than usual. Either way, after talking to my GP, she prescribed me a low dose of citalopram (Celexa) to help level me out. This will help me for a couple of reasons…One: hopefully to keep me on a more even keel, so I don’t drive my fiancé and the rest of my family completely insane, and Two: Celexa is an SSRI (Selective Serotonin Reuptake Inhibitor). Selective serotonin reuptake inhibitors (SSRIs) decrease serotonin uptake from the blood by platelets. Because platelets do not synthesize serotonin, platelet serotonin content is decreased (http://asheducationbook.hematologylibrary.org/content/2011/1/391.full#ref-15)
 
It took me several weeks of feeling like something was wrong, and driving everyone in my life crazy with my mood swings and bad attitude before I finally contacted my GP about the way I was feeling. I broke my own cardinal rule about being a proactive patient…*Sigh* we all slip sometimes. Part of me wasn’t sure if this had to do with my meds, or if it was just stress, or what it was. I was trying not to jump to conclusions, but had a sneaking suspicion that it was connected somehow, but I had a hard time dealing with it.
 
I will let you know how it goes on the emotional front after it has been a bit longer. It’s only been 2 days at this point, so…too early to tell.
 
I am going to quit rambling now…lol. I’ll update again on Friday after my next dose.